Alert archive / Montana / Winter Storm Warnings in 2007
Winter Storm Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Feb 19, 2007, 4:19 AM MST. It took effect at Feb 19, 2007, 5:00 PM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2007, 4:19 AM MST (11:19 UTC)
- In effect from
- Feb 19, 2007, 5:00 PM MST
- Expired
- Feb 20, 2007, 5:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 191119 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 419 AM MST MON FEB 19 2007 MTZ009-048-191900- /O.NEW.KTFX.WS.W.0006.070220T0000Z-070221T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 419 AM MST MON FEB 19 2007 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST TUESDAY. A STRONG WESTERLY FLOW ALOFT WILL BRING SIGNIFICANT MOISTURE TO THE WESTERN MOUNTAINS BEGINNING TOMNIGHT AND CONTINUING INTO TUESDAY. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE BY TUESDAY AFTERNOON. IN ADDITION TO THE SNOW...STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT. THE STRONG WINDS...COMBINED WITH THE FALLING SNOW...WILL CAUSE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
5 follow-up statements
000 WWUS45 KTFX 191850 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1150 AM MST MON FEB 19 2007 MTZ009-048-200430- /O.CON.KTFX.WS.W.0006.070220T0000Z-070221T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 1150 AM MST MON FEB 19 2007 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST TUESDAY. A STRONG WESTERLY FLOW ALOFT WILL BRING SIGNIFICANT MOISTURE TO THE WESTERN MOUNTAINS LATE THIS AFTERNOON AND TONIGHT. THIS FLOW WILL CONTINUE THROUGH TUESDAY EVENING. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE BY TUESDAY AFTERNOON. IN ADDITION TO THE SNOW...STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT. THE STRONG WINDS...COMBINED WITH THE FALLING SNOW...WILL CAUSE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 200405 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 905 PM MST MON FEB 19 2007 MTZ009-048-201200- /O.CON.KTFX.WS.W.0006.000000T0000Z-070221T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 905 PM MST MON FEB 19 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. A STRONG WESTERLY FLOW ALOFT WILL BRING SIGNIFICANT MOISTURE TO THE WESTERN MOUNTAINS OVERNIGHT. THIS FLOW WILL CONTINUE THROUGH TUESDAY EVENING. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE BY TUESDAY AFTERNOON. IN ADDITION TO THE SNOW...STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT. THE STRONG WINDS... COMBINED WITH THE FALLING SNOW...WILL CAUSE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 201115 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 415 AM MST TUE FEB 20 2007 MTZ009-048-201900- /O.CON.KTFX.WS.W.0006.000000T0000Z-070221T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 415 AM MST TUE FEB 20 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A STRONG WESTERLY FLOW ALOFT CONTINUES TOL BRING SIGNIFICANT MOISTURE TO THE WESTERN MOUNTAINS. TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES ARE POSSIBLE BY THIS EVENING. IN ADDITION TO THE SNOW...STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT. THE STRONG WINDS... COMBINED WITH THE FALLING SNOW...WILL CAUSE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 201742 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1042 AM MST TUE FEB 20 2007 MTZ009-048-210000- /O.CON.KTFX.WS.W.0006.000000T0000Z-070221T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 1042 AM MST TUE FEB 20 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A STRONG WESTERLY FLOW ALOFT CONTINUES TO BRING SIGNIFICANT MOISTURE TO THE WESTERN MOUNTAINS. TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES ARE POSSIBLE BY THIS EVENING. IN ADDITION TO THE SNOW...STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT. THE STRONG WINDS... COMBINED WITH THE FALLING SNOW...WILL CAUSE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KTFX 202346 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 446 PM MST TUE FEB 20 2007 MTZ009-048-210100- /O.EXP.KTFX.WS.W.0006.000000T0000Z-070221T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 446 PM MST TUE FEB 20 2007 ...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. NUMEROUS SNOW SHOWERS ALONG THE ROCKY MOUNTAIN FRONT WILL TAPER OFF TO SCATTERED SNOW SHOWERS LATER TONIGHT. GUSTY WEST WINDS WILL ALSO CONTINUE TO CAUSE AREAS OF BLOWING SNOW AT TIMES. HOWEVER...SIGNIFICANT SNOWFALL ACCUMULATIONS AND WIDESPREAD REDUCED VISIBILITIES ARE NO LONGER EXPECTED. AS A RESULT...THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 4:12 AM MST, 7 minutes earlier.
Area forecast discussion, Feb 19, 4:12 AM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 412 AM MST MON FEB 19 2007 .DISCUSSION... TODAY THROUGH WEDNESDAY...UPPER LEVEL TROF EXITING THE STATE TO THE EAST WITH A NORTHWEST FLOW ALOFT OVER THE COUNTY WARNING AREA. SURFACE LOW PRESSURE MOVING ACROSS CANADA WILL HELP MAINTAIN GUSTY DOWNSLOPE SURFACE WINDS AT TIMES. COOLER AIR IN THE WAKE OF THE TROF PASSAGE WILL KEEP TEMPERATURES A BIT COOLER THAN SUNDAYS READINGS. STRONG WESTERLY FLOW ALOFT TONIGHT WILL BRING PLENTY OF MOISTURE TO THE WESTERN MOUNTAINS. SIGNIFICANT SNOWFALL CAN BE EXPECTED OVER THE ROCKY MOUNTAIN FRONT. IN ADDITION TO THE SNOW...TIGHT SURFACE GRADIENT WILL ALLOW STRONG WINDS TO AGAIN DEVELOP ALONG THE EAST SLOPES OF THE ROCKIES. HAVE DECIDED TO DROP THE HIGH WIND WATCH AND GO WITH A WINTER STORM WARNING FOR THE ROCKY MOUNTAIN FRONT BEGINNING TONIGHT AND CONTINUING INTO TUESDAY. SNOWFALL SHOULD BE CONFINED TO THIS AREA AS DOWNSLOPE WINDS WILL KEEP THE PLAINS GENERALLY DRY. THE FLOW ALOFT BECOMES MORE SOUTHWEST ON WEDNESDAY AND WILL BRING IN ADDITIONAL MOISTURE TO THE AREA. SCATTERED PRECIPITATION CAN BE EXPECTED OVER THE SOUTHWEST AND PORTIONS OF CENTRAL MONTANA. TEMPERATURES WILL CONTINUE ABOVE SEASONAL AVERAGES FOR THE FIRST PART OF THE WEEK BEFORE DROPPING BACK WEDNESDAY. WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...THE DEEP PACIFIC TROUGH RESPONSIBLE FOR THE MORE MOIST SOUTHWEST FLOW ALOFT WILL MOVE INTO THE WESTERN CONUS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THIS WILL KEEP THE MOIST SOUTHWEST FLOW ALOFT OVER SOUTHWEST AND NORTH CENTRAL MONTANA THROUGH THIS PERIOD...SPREADING A GOOD CHANCE FOR PRECIPITATION OVER THE ENTIRE AREA. A SURFACE LOW PRESSURE AREA WILL ALSO DEVELOP OVER THE PACIFIC NORTHWEST WEDNESDAY NIGHT AND MOVE EAST ACROSS SOUTHERN MONTANA THURSDAY AND THURSDAY NIGHT. THIS LOW PRESSURE AREA AND ITS ASSOCIATED WARMER AIR WILL KEEP TEMPERATURES NEAR NORMAL. MEASURABLE SNOWFALL IS LIKELY IN THE MOUNTAINS DURING THIS PERIOD...WITH SNOW POSSIBLE OVER THE PLAINS. WILL ADDRESS THIS IN THE HAZARDOUS WEATHER OUTLOOK AND MONITOR IT THE NEXT FEW DAYS FOR A POSSIBLE WINTER STORM WATCH. THE TROUGH WILL THEN MOVE THROUGH THE AREA FRIDAY AND FRIDAY NIGHT...FORCING THE MOIST SOUTHWEST FLOW ALOFT EAST OF THE AREA. WITH SKIES BECOMING LESS CLOUDY DURING THIS TIME AND COOLER AIR ACCOMPANYING THE TROUGH...TEMPERATURES WILL GENERALLY FALL BELOW NORMAL...WITH SINGLE DIGITS AND TEENS POSSIBLE FRIDAY NIGHT. A WEAKER PACIFIC TROUGH WILL APPROACH MONTANA SATURDAY NIGHT...FOR A BETTER CHANCE OF PRECIPITATION OVER THE MOUNTAINS. COULSTON SUNDAY THROUGH MONDAY...MODEL INCONSISTENCIES DURING THIS PERIOD DETRACT FROM FORECAST CONFIDENCE. I WENT WITH A COMPROMISE SOLUTION OF AN UPPER LEVEL TROUGH DIGGING INTO THE WESTERN US. MOSTLY CLOUDY SKIES ARE EXPECTED WITH A CHANCE OF SNOW OVER THE MOUNTAINS....SNOW WILL BE MORE WIDESPREAD ALONG THE CONTINENTAL DIVIDE. THE SOUTHERN PLAINS WILL HAVE A SLIGHT CHANCE OF SNOW...WITH OUR NORTHERN PLAINS STAYING GENERALLY DRY. TEMPERATURES SHOULD COOL A LITTLE BELOW SEASONAL AVERAGES. EK && .AVIATION... UPDATED 0130Z. HIGHER DEWPTS AND CLEARING AT BZN HAVE LED TO FOG AND STRATUS FORMATION AND WITH CLEAR SKY REST OF NIGHT...MAY BE DEALING WITH LIFR CONDITIONS MUCH OF THE NIGHT. ELSEWHERE...RELATIVELY BENIGN AT THE TAF SITES...WITH CLEAR SKY...DIMINISHING WINDS...AND DECREASING DEWPTS...SHOULD BE GENERALLY VFR ELSEWHERE. WILL START TO SEE WINDS PICK UP AGAIN MON AFTERNOON AT CTB AND TO LESSER EXTENT GTF. DR && .PRELIMINARY POINT TEMPS/POPS... GTF 43 33 47 26 / 10 0 0 10 CTB 41 32 43 23 / 10 10 0 10 HLN 43 26 46 24 / 20 10 10 30 BZN 37 22 42 24 / 20 0 10 30 WEY 26 8 31 12 / 20 30 40 50 DLN 38 22 42 24 / 20 10 10 30 HVR 43 25 46 22 / 0 0 0 10 LWT 39 25 42 23 / 0 0 0 20 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST TUESDAY FOR MTZ009-048. && SHORT TERM...EMANUEL LONG TERM...COULSTON/EK AVIATION...REILLY WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 18, 9:45 PM MST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 945 PM MST SUN FEB 18 2007 MTZ009-048-191200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 945 PM MST SUN FEB 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON FOR THE ROCKY MOUNTAIN FRONT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>047-049>055-191200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 945 PM MST SUN FEB 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Winter Storm Warnings in Montana, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.